Alert archive / Idaho / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 55, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 24, 2011, 10:52 PM MDT for Bingham County, Bonneville County, Jefferson County, Idaho. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2011, 10:52 PM MDT (04:52 UTC)
- Expired
- Aug 24, 2011, 11:15 PM MDT
- In force
- 23 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bingham County, ID, Bonneville County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 53 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 4.9 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5094 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
584 WUUS55 KPIH 250452 SVRPIH IDC011-019-051-250515- /O.NEW.KPIH.SV.W.0055.110825T0452Z-110825T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 1052 PM MDT WED AUG 24 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO... NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO... SOUTH CENTRAL JEFFERSON COUNTY IN SOUTHEAST IDAHO... * UNTIL 1115 PM MDT * AT 1049 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. ONE STORM WAS LOCATED 6 MILES NORTHEAST OF TABER...OR 14 MILES SOUTH OF SOUTHEAST INL. THE OTHER STORM IS LOCATED NORTHWEST OF PINGREE MOVING NORTHEAST AT 35 MPH. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... TABER... SOUTHEAST INL... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. PLEASE SEEK SAFE AND STURDY SHELTER IMMEDIATELY. WIND GUSTS IN EXCESS OF 70 MPH WERE REPORTED NEAR TABOR IN THE LAST 10 TO 15 MINUTES! STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4387 11242 4346 11210 4315 11265 4341 11270 TIME...MOT...LOC 0450Z 217DEG 29KT 4341 11257 $$ JKEYES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 8:33 PM MDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 24, 8:33 PM MDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 833 PM MDT WED AUG 24 2011 .UPDATE...UPPER LOW MOVING NORTHEAST THROUGH OREGON THIS EVENING PER WV IMAGERY. MOISTURE AHEAD OF THE TROUGH EXTENDS SOUTHEAST THROUGH NORTHERN NEVADA. THIS MOISTURE IS TRYING TO PUSH NORTH INTO EASTERN IDAHO BUT RADAR RETURNS SHOWING LITTLE IN THE WAY OF VERTICAL DEVELOPMENT AND NEARBY CONVECTION VISIBLE FROM THE OFFICE HAS WEAK RAIN SHAFTS. THERE SHOULD BE SOME MOISTENING OF THE LOWER AIRMASS THROUGH THE NIGHT BUT BY THEN THE SHORTWAVE SHOULD HAVE EJECTED THROUGH THE PANHANDLE INTO WESTERN MONTANA. MAJOR UPDATE THIS EVENING IS TO ISSUE A FIRE WEATHER WATCH FOR NORTHERN FIRE ZONES FOR TOMORROW FOR LIGHTNING. WE ANTICIPATE THAT THE OVERNIGHT SHIFT WILL UPGRADE TO A WARNING ESPECIALLY IN LIGHT OF LARGE FIRE COMPLEX BURNING ALONG THE IDAHO/MONTANA BORDER. THUNDERSTORM THREAT WILL BE GUSTY WINDS AND LIGHTNING CONCERNS FOR CRITICAL FIRE AREAS. DMH && .PREV DISCUSSION... /ISSUED 231 PM MDT WED AUG 24 2011/ DISCUSSION...EXPECT LINGERING AFTERNOON ISOLATED THUNDERSTORMS ALONG THE EASTERN HIGHLANDS BEHIND A WEAK TROUGH THAT MOVED THROUGH EARLIER TODAY. TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH BRINGING ISOLATED THUNDERSTORMS FOR THE CENTRAL MOUNTAINS AND SOUTHERN HIGHLANDS. EXPECT MOSTLY DRY THUNDERSTORMS WILL LITTLE PRECIPITATION...SMALL HAIL AND GUSTY WINDS. THURSDAY AFTERNOON LOOK FOR ISOLATED CONVECTION OVER THE EASTERN CENTRAL MOUNTAINS AND THE UPPER SNAKE HIGHLANDS. FRIDAY MONSOON MOISTURE STARTS TO MAKE ITS WAY INTO THE AREA. LOOK FOR AFTERNOON AND EARLY EVENING CONVECTION ACROSS THE AREA. SATURDAY LOOK FOR CONTINUED CONVECTION AS A WEAK TROUGH MOVES THROUGH THE AREA. SUNDAY RIDGING BRIEFLY BUILDS IN AGAIN AHEAD OF WEAK SYSTEM ON MONDAY. BOTH MODELS HINT FOR A DEEPER TROUGH MOVING THROUGH BY MID WEEK. LOOK FOR WELL ABOVE AVERAGE TEMPERATURES TODAY AND TOMORROW BECOMING SLIGHTLY ABOVE AVERAGE FOR THE WEEKEND INTO EARLY WEEK. LOOK FOR AVERAGE TO SLIGHTLY BELOW AVERAGE TEMPERATURES BY THE MIDDLE OF NEXT WEEK. WYATT && AVIATION...AN UPPER DISTURBANCE IS EXPECTED TO PRODUCE SOME ISOLATED THUNDERSTORMS OVER THE AREA OVERNIGHT. OTHERWISE VFR CONDITIONS ARE EXPECTED AT THE TERMINALS. HINSBERGER FIRE WEATHER...CONCERN TONIGHT WILL BE LIGHTNING ACTIVITY OVER CENTRAL MOUNTAINS AND SOUTHERN HIGHLANDS WITH AN UPPER DISTURBANCE. ISOLATED THUNDERSTORMS SHOULD BEGIN OVER THE SOUTHERN HIGHLANDS TONIGHT AND SPREAD NORTHWARD INTO THE CENTRAL MOUNTAINS AFTER MIDNIGHT. THE STORMS WILL PRODUCE LITTLE IF ANY PRECIPITATION WITH DRY AIR IN THE LOW LEVELS. ISOLATED STORMS ARE ALSO EXPECTED OVER THE NEXT FEW DAYS INFLUENCED BY SURGES OF MONSOON MOISTURE. THE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 24, 9:25 PM MDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE POCATELLO ID 925 PM MDT WED AUG 24 2011 IDZ017>025-031-032-251200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 925 PM MDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED OVERNIGHT ACROSS THE AREA ESPECIALLY MORE WESTERN LOCATIONS. LITTLE RAINFALL AND GUSTY WINDS ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED OFF AND ON THROUGH THE PERIOD. SOME THUNDERSTORMS HAVE THE POTENTIAL FOR LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS. THE POTENTIAL FOR NEW FIRE STARTS IS HIGH ESPECIALLY IN AREAS WHERE FUELS ARE MORE CRITICAL. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR PORTIONS OF THE CENTRAL MOUNTAINS FOR THURSDAY AFTERNOON AND EVENING FOR THUNDERSTORMS AND GUSTY WINDS GENERALLY NORTH OF A LINE FROM PASS CREEK SUMMIT TO LITTLE SOLDIER MOUNTAIN. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Aug 24, 9:26 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 926 PM MDT WED AUG 24 2011 IDZ017-020-021-250500- MINIDOKA ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-POWER ID-BANNOCK ID-BLAINE ID- 926 PM MDT WED AUG 24 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO SOUTHEASTERN BUTTE COUNTY IN EAST CENTRAL IDAHO EXTREME EAST CENTRAL MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO NORTHERN POWER COUNTY IN SOUTHEAST IDAHO EXTREME WEST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO UNTIL 1100 PM MDT AT 918 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES WEST OF ABERDEEN..MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ABERDEEN... STERLING... SPRINGFIELD... PINGREE... ROCKFORD... TABER... LAT...LON 4370 11289 4312 11207 4272 11307 4301 11347 TIME...MOT...LOC 0327Z 225DEG 20KT 4296 11309 DMH
Special weather statement, Aug 24, 10:26 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1026 PM MDT WED AUG 24 2011
IDZ020-021-250515-
JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-BANNOCK ID-
1026 PM MDT WED AUG 24 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
EXTREME NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
WESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 1115 PM MDT
AT 1021 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
SOUTHEAST INL TO TABER TO SPRINGFIELD..AND MOVING NORTHEAST AT 30
MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
TABER...
PINGREE...
INL...
ROCKFORD...
MORELAND...
MUD LAKE...
BLACKFOOT...
ROSE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4406 11233 4368 11220 4320 11225 4295 11283
4333 11274 4370 11287
TIME...MOT...LOC 0425Z 229DEG 25KT 4367 11275 4339 11265
4310 11272
JKEYESThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:53 PM MDT | Fire Weather Watch | PIH | Butte, Custer, Idaho, Lemhi, Valley | 7 hr |
| Aug 24, 9:26 PM MDT | Special Weather Statement | PIH | Bingham | 94 min |
| Aug 24, 10:26 PM MDT | Special Weather Statement | PIH | Bingham, Jefferson | 49 min |
| Aug 24, 11:19 PM MDT | Special Weather Statement | PIH | Fremont, Madison | 41 min |
| Aug 25, 3:25 AM MDT | Red Flag Warning | PIH | Butte, Custer, Idaho, Lemhi, Valley | 17 hr |
| Aug 25, 6:28 AM MDT | Special Weather Statement | PIH | Bingham | 47 min |
| Aug 25, 7:34 AM MDT | Special Weather Statement | PIH | Bonneville, Madison | 41 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.